Alert archive / South Dakota / Winter Storm Warnings in 2011

Winter Storm Warning 2, NWS Aberdeen, SD

March 22, 201110 counties in South Dakota; Big Stone County, Traverse County, Minnesota

NWS Aberdeen, SD issued this winter storm warning at Mar 22, 2011, 10:34 AM CDT for 10 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Mar 22, 2011, 4:00 PM CDT. It was in force for 23 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 22, 2011, 10:34 AM CDT (15:34 UTC)
In effect from
Mar 22, 2011, 4:00 PM CDT
Expired
Mar 23, 2011, 2:32 PM CDT
In force
23 hr
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 15:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 10:11 PM CDTHEAVY SNOW 52 Sse Claremont, SD
Mar 23, 6:00 AM CDTSNOW 3Westport, SD
Mar 23, 6:14 AM CDTHEAVY SNOW 10Claremont, SD
Mar 23, 7:00 AM CDTSNOW 4.5Browns Valley, MN
Mar 23, 7:00 AM CDTSNOW 4.8Clear Lake, SD
Mar 23, 7:00 AM CDTHEAVY SNOW 74 Ne Victor, SD
Mar 23, 7:00 AM CDTHEAVY SNOW 7Roy Lake State Park, SD
Mar 23, 8:00 AM CDTHEAVY SNOW 6.68 N Columbia, SD
Mar 23, 8:00 AM CDTHEAVY SNOW 7.43 W Sisseton, SD
Mar 23, 8:00 AM CDTHEAVY SNOW 8Milbank, SD
Mar 23, 8:00 AM CDTHEAVY SNOW 98 W Hecla, SDCOCORAHS REPORT
Mar 23, 8:00 AM CDTHEAVY SNOW 13Ortonville, MN
Mar 23, 9:30 AM CDTSNOW 6Webster, SDSHERIFFS DEPT ESTIMATES 6 PLUS INCHES OF SNOW
Mar 23, 10:51 AM CDTSNOW 6Clark, SD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 3.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 355 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
539 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
355 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS43 KABR 221534
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1034 AM CDT TUE MAR 22 2011

...SPRING SNOW STORM EXPECTED...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
IN THE NEXT 24 TO 36 HOURS. RAIN IS LIKELY AHEAD OF THE
SYSTEM...BUT THAT RAIN WILL CHANGE OVER TO SNOW THIS EVENING WITH
SIGNIFICANT ACCUMULATIONS POSSIBLE OVER NORTHEAST SOUTH DAKOTA
LATE TONIGHT INTO WEDNESDAY.  

MNZ039-046-SDZ007-008-011-021-230600-
/O.UPG.KABR.WS.A.0002.110323T0300Z-110324T0000Z/
/O.NEW.KABR.WS.W.0002.110323T0300Z-110324T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...MILBANK
1034 AM CDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
10 PM THIS EVENING TO 7 PM CDT WEDNESDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

* RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING. 
  LIGHT TO MODERATE SNOW IS THEN EXPECTED TO CONTINUE THROUGH 
  WEDNESDAY. 

* SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR
  LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER
  THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS.

* NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL.
  THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

SDZ006-018>020-022-023-230600-
/O.NEW.KABR.WS.W.0002.110323T0300Z-110324T0000Z/
BROWN-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD...CLARK...
WATERTOWN...CASTLEWOOD...CLEAR LAKE
1034 AM CDT TUE MAR 22 2011

...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
10 PM THIS EVENING TO 7 PM CDT WEDNESDAY.

* RAIN IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS EVENING. 
  LIGHT TO MODERATE SNOW IS THEN EXPECTED TO CONTINUE THROUGH 
  WEDNESDAY. 

* SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR
  LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER
  THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON HILLS.

* NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL.
  THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

SDZ003>005-009-010-015>017-230600-
/O.NEW.KABR.WW.Y.0015.110323T0000Z-110324T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
1034 AM CDT TUE MAR 22 2011 /934 AM MDT TUE MAR 22 2011/

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM CDT /6 PM MDT/
THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 7 PM CDT /6 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/
WEDNESDAY.

* RAIN WILL CHANGE OVER TO SNOW ACROSS THE REGION THIS EVENING AND
  THEN PERSIST INTO WEDNESDAY. 

* SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE. 

* WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH TONIGHT.

* THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF
  LOW VISIBILITY TONIGHT INTO WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
TDK
5 follow-up statements
724 
WWUS43 KABR 222025
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
325 PM CDT TUE MAR 22 2011

...SPRING SNOW STORM EXPECTED...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
IN THE NEXT 24 TO 36 HOURS. RAIN IS LIKELY AHEAD OF THE SYSTEM...
BUT THAT RAIN WILL CHANGE OVER TO SNOW THIS EVENING WITH
SIGNIFICANT ACCUMULATIONS POSSIBLE OVER NORTHEAST SOUTH DAKOTA
LATE TONIGHT INTO WEDNESDAY.

MNZ039-046-SDZ006>008-011-018>023-230830-
/O.CON.KABR.WS.W.0002.110323T0300Z-110324T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
325 PM CDT TUE MAR 22 2011

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM CDT WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 7 PM CDT WEDNESDAY. 

* RAIN AND SLEET IS EXPECTED TO CHANGE OVER TO SNOW LATE THIS
  EVENING. LIGHT TO MODERATE SNOW IS THEN EXPECTED TO CONTINUE
  THROUGH WEDNESDAY.

* SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR 
  LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER 
  THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON 
  HILLS. 

* NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. 
  THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ003>005-009-010-015>017-230830-
/O.CON.KABR.WW.Y.0015.110323T0000Z-110324T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
325 PM CDT TUE MAR 22 2011 /225 PM MDT TUE MAR 22 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM
MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 7 PM CDT /6 PM
MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ WEDNESDAY. 

* RAIN AND SLEET WILL CHANGE OVER TO SNOW ACROSS THE REGION THIS
  EVENING AND THEN PERSIST INTO WEDNESDAY.

* SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

* WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH TONIGHT.

* THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF 
  LOW VISIBILITY TONIGHT INTO WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
968 
WWUS43 KABR 222049
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
349 PM CDT TUE MAR 22 2011

...STRONG SPRING SNOW STORM FOR THE REGION...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE ACROSS THE REGION
IN THE NEXT 24 TO 36 HOURS. RAIN IS LIKELY AHEAD OF THE SYSTEM...
BUT THAT RAIN WILL CHANGE OVER TO SNOW THIS EVENING WITH
SIGNIFICANT ACCUMULATIONS POSSIBLE OVER NORTHEAST SOUTH DAKOTA
LATE TONIGHT INTO WEDNESDAY.

MNZ039-046-SDZ006>008-011-018>023-230900-
/O.EXT.KABR.WS.W.0002.110322T2100Z-110324T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
349 PM CDT TUE MAR 22 2011

...WINTER STORM WARNING NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 7 PM CDT
WEDNESDAY. 

* RAIN...SLEET AND EVEN SOME FREEZING RAIN IS EXPECTED TO CHANGE
  OVER TO SNOW LATE THIS EVENING. LIGHT TO MODERATE SNOW IS THEN
  EXPECTED TO CONTINUE THROUGH WEDNESDAY.

* SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR 
  LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER 
  THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON 
  HILLS. 

* NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. 
  THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ003>005-009-010-015>017-230900-
/O.EXT.KABR.WW.Y.0015.110322T2100Z-110324T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
349 PM CDT TUE MAR 22 2011 /249 PM MDT TUE MAR 22 2011/

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ WEDNESDAY...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ WEDNESDAY. 

* RAIN...SLEET AND EVEN FREEZING RAIN WILL CHANGE OVER TO ALL SNOW
  ACROSS THE REGION THIS EVENING AND THEN PERSIST INTO WEDNESDAY.

* SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

* WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH TONIGHT.

* THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF 
  LOW VISIBILITY TONIGHT INTO WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
527 
WWUS43 KABR 230846
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
346 AM CDT WED MAR 23 2011

...STRONG SPRING SNOW STORM FOR THE REGION...

.AN UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS
THE REGION TODAY. THIS LOW PRESSURE SYSTEM WILL PRODUCE LIGHT TO
MODERATE SNOW THROUGH THE EARLY AFTERNOON HOURS...BEFORE TAPERING
OFF TO FLURRIES BY THIS EVENING. NORTHERLY WINDS OF 15 TO 30 MPH
WILL PROMOTE AREAS OF BLOWING AND DRIFTING SNOW THROUGH THIS AFTERNOON.

MNZ039-046-SDZ006>008-011-018>023-231900-
/O.CON.KABR.WS.W.0002.000000T0000Z-110324T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
346 AM CDT WED MAR 23 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON.

* SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR 
  LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER 
  THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON 
  HILLS. 

* NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. 
  THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ003>005-009-010-015>017-231900-
/O.CON.KABR.WW.Y.0015.000000T0000Z-110324T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
346 AM CDT WED MAR 23 2011 /246 AM MDT WED MAR 23 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING. 

* LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON. 

* SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

* WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH.

* THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF
  LOW VISIBILITY THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$
SD/DM
970 
WWUS43 KABR 231406
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
906 AM CDT WED MAR 23 2011

...STRONG SPRING SNOW STORM FOR THE REGION...

.A STRONG AREA OF LOW PRESSURE IS MOVING INTO MINNESOTA THIS
MORNING. THIS LOW PRESSURE SYSTEM WILL CONTINUE TO PRODUCE LIGHT
TO MODERATE SNOW THROUGH THE EARLY AFTERNOON HOURS...BEFORE
TAPERING OFF TO FLURRIES BY THIS EVENING. NORTHERLY WINDS OF 15 TO
30 MPH WILL PROMOTE AREAS OF BLOWING AND DRIFTING SNOW THROUGH
THIS AFTERNOON.

MNZ039-046-SDZ006>008-011-018>023-240000-
/O.CON.KABR.WS.W.0002.000000T0000Z-110324T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
906 AM CDT WED MAR 23 2011

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON.

* SNOW ACCUMULATIONS OF 5 TO 9 INCHES WILL BE POSSIBLE FOR 
  LOCATIONS ACROSS NORTHEAST SOUTH DAKOTA...BUT ESPECIALLY OVER 
  THE HIGHER ELEVATIONS OF THE PRAIRIE COTEAU AND SISSETON 
  HILLS. 

* NORTHERLY WINDS OF 15 TO 30 MPH WILL ACCOMPANY THE SNOWFALL. 
  THIS WILL LIKELY CREATE AREAS OF BLOWING SNOW AND LOWERED 
  VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

SDZ003>005-009-010-015>017-240000-
/O.CON.KABR.WW.Y.0015.000000T0000Z-110324T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
906 AM CDT WED MAR 23 2011 /806 AM MDT WED MAR 23 2011/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM
MDT/ THIS EVENING...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW REMAINS IN
EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING.

* LIGHT TO MODERATE SNOW WILL PERSIST THROUGH THIS AFTERNOON.

* SNOW ACCUMULATIONS OF 2 TO 5 INCHES WILL BE POSSIBLE.

* WINDS WILL INCREASE TO 15 TO 30 MPH FROM THE NORTH.

* THE COMBINATION OF WINDS AND FALLING SNOW WILL CREATE AREAS OF
  BLOWING SNOW AND LOW VISIBILITY THROUGH THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

DORN
589 
WWUS43 KABR 231932
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
232 PM CDT WED MAR 23 2011

MNZ039-046-SDZ006>008-011-018>023-232045-
/O.CAN.KABR.WS.W.0002.000000T0000Z-110324T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
232 PM CDT WED MAR 23 2011

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
STORM WARNING. 

SNOWFALL IS DECREASING IN COVERAGE AND INTENSITY...AS ARE WIND
SPEEDS. VISIBILITY IS ALSO IMPROVING SUBSTANTIALLY THIS AFTERNOON.
THEREFORE...THE WINTER STORM WARNING IS NO LONGER IN EFFECT.

$$

SDZ003>005-009-010-015>017-232045-
/O.CAN.KABR.WW.Y.0015.000000T0000Z-110324T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON
232 PM CDT WED MAR 23 2011 /132 PM MDT WED MAR 23 2011/

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOWFALL IS DECREASING IN COVERAGE AND INTENSITY...AS ARE WIND
SPEEDS. VISIBILITY IS ALSO IMPROVING SUBSTANTIALLY THIS AFTERNOON.
THEREFORE...THE WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW
IS NO LONGER IN EFFECT.

$$

DORN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this winter storm warning went out at Mar 22, 3:59 AM CDT, 6 hours 35 minutes earlier.

Area forecast discussion, Mar 22, 3:59 AM CDT, 6 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
359 AM CDT TUE MAR 22 2011

.SHORT TERM...TODAY THROUGH THURSDAY
A RATHER CHALLENGING FORECAST IS SHAPING UP ACROSS THE NORTHERN
PLAINS FOR THE NEXT 24 TO 36 HOURS. AS OF 8Z A LINE OF WAA SHOWERS
AND THUNDERSTORMS IS MOVING NNE ACROSS THE EASTERN HALF OF SD. A
FEW OF THESE THUNDERSTORMS WERE SEVERE EARLIER TONIGHT...BUT NOW
THE MAIN THREAT IS LOCALLY HEAVY RAINFALL. RADAR ESTIMATES ARE
INDICATING STORM TOTAL RAINFALL AMOUNTS BETWEEN 0.5 TO 1.25 INCHES.
HOWEVER THIS ESTIMATE IS TOO HIGH WHEN COMPARED TO OBS AT KHON AND
KATY WHICH ARE SHOWING ABOUT HALF OF WHAT THE RADAR IS SHOWING.

THE WAA SHOWERS WILL CONTINUE TO TRACK NNE THROUGH THIS MORNING.
WITH VERY LITTLE DEVELOPMENT SOUTH OF THE REGION...AM BEGINNING TO
WONDER IF A GOOD PORTION OF TODAY WILL BE DRY. WILL LOWER POPS
SOME FOR NOW...ESPECIALLY ACROSS THE SW CWA.

THE AREA OF LOW PRESSURE THAT IS PRODUCING THE WAA SHOWERS THIS
MORNING...WILL MOVE IN IOWA LATER TONIGHT. A FAIRLY DECENT TROW-AL
FEATURE DEVELOPS OVER THE EASTERN CWA TONIGHT. THIS TROW-AL
FEATURES...ALONG WITH BELOW ZERO TEMPERATURES WILL LIKELY RESULT
IN MODERATE TO HEAVY SNOW FOR THE NE CWA BY 6Z WEDNESDAY. MANY OF
THE 0Z MODEL GUIDANCE ARE SUGGESTING 5 TO 8 INCHES OF SNOW COULD
BE POSSIBLE IN THE NE CWA BY 0Z THURSDAY. WITH A HIGH FORECASTER
CONFIDENCE WILL ISSUE A WINTER STORM WATCH FOR THE FOUR COUNTIES
IN NE SD...AS WELL AS BIG STONE AND TRAVERSE COUNTIES.

BEYOND 6Z THURSDAY SHOULD BE DRY AS A HIGH PRESSURE WILL SETTLE
OVER THE REGION.

.LONG TERM...THURSDAY NIGHT THROUGH MONDAY
THE OPERATIONAL MODELS AND GFS ENSEMBLES CONTINUE TO SHOW DECENT
AGREEMENT WITH THE MAIN SURFACE FEATURES THROUGH THE LONG TERM
WITH SOME DIFFERENCES ALOFT. AT THE SURFACE...THE CWA WILL BE
DOMINATED BY A LARGE HIGH PRESSURE AREA IN CENTRAL CANADA PUSHING
COLD AIR INTO THE REGION ON PREVAILING EAST TO NORTHEAST WINDS.
THIS COLD AIR ALONG WITH THE ADDITIONAL SNOWFALL ON THE GROUND
ACROSS NORTHEAST SD AND WEST CENTRAL MN WILL RESULT IN MUCH BELOW
NORMAL TEMPERATURES THROUGH MOST OF THE PERIOD. OTHERWISE...THE
MODELS SHOW SEVERAL UPPER LEVEL LOW PRESSURE TROUGHS MOVING ACROSS
THE REGION FROM THE WEST BRINGING SEVERAL CHANCES OF LIGHT SNOW.
THE CANADIAN HIGH PRESSURE AREA DROPS INTO THE EASTERN US FOR
SUNDAY NIGHT AND MONDAY. THUS...WINDS WILL TURN AROUND TO THE
SOUTHEAST AND SHOULD BRING SOME WARMER TEMPERATURES BACK FOR
MONDAY.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

IFR/MVFR CEILINGS ARE EXPECTED OVER ALL OF THE TAF LOCATIONS
THROUGH TODAY AND TONIGHT. MVFR/VFR LIGHT RAIN AND FOG IS ALSO
EXPECTED THROUGH TODAY AND TONIGHT AS A STRONG UPPER LEVEL LOW
PRESSURE AREA LIFTS INTO AND ACROSS THE REGION. FOR EARLY THIS
MORNING...A BAND OF SHOWERS ALONG WITH A FEW THUNDERSTORMS WILL
LIFT ACROSS THE ABR AND ATY AREAS. OTHERWISE...COLDER AIR WILL
PUSH IN TONIGHT CHANGING THE RAIN OVER TO SNOW. VISIBILITIES ARE
EXPECTED TO FALL TO A MILE OR LESS AT ABR AND ATY MAINLY AFTER
06Z. BREEZY EAST WINDS AT 15 TO 25 KNOTS ARE EXPECTED AT ALL TAF
LOCATIONS THROUGH TODAY.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
     FOR DAY-GRANT-MARSHALL-ROBERTS.

MN...WINTER STORM WATCH FROM THIS EVENING THROUGH WEDNESDAY EVENING
     FOR BIG STONE-TRAVERSE.

&&

SHORT TERM...SD
LONG TERM...MOHR
AVIATION...MOHR

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Mar 22, 4:32 AM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
432 AM CDT TUE MAR 22 2011

MNZ039-046-SDZ007-008-011-021-230945-
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-GRANT-
432 AM CDT TUE MAR 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE
SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL
COULD EXACERBATE ANY ONGOING FLOOD ISSUES. PRECIPITATION WILL
CHANGE OVER TO SNOW LATER THIS EVENING. SNOW COULD BECOME MODERATE
TO HEAVY AT TIMES DURING THE EARLY MORNING HOURS ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY ON
WEDNESDAY. SNOWFALL AMOUNTS OF 3 TO 6 INCHES COULD BE POSSIBLE FOR
LOCATIONS ALONG AND NORTH OF HIGHWAY 12 BY WEDNESDAY EVENING.
LOCALLY HIGHER AMOUNTS OF 5 TO 8 INCHES COULD BE POSSIBLE FOR
LOCATIONS ALONG THE NORTH DAKOTA...SOUTH DAKOTA BORDER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SDZ003>006-009-010-015>020-022-023-033>037-045-048-051-230945-
CORSON-CAMPBELL-MCPHERSON-BROWN-WALWORTH-EDMUNDS-DEWEY-POTTER-
FAULK-SPINK-CLARK-CODINGTON-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-
HYDE-HAND-JONES-LYMAN-BUFFALO-
432 AM CDT TUE MAR 22 2011 /332 AM MDT TUE MAR 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY. WHILE
SEVERE THUNDERSTORMS ARE NOT EXPECTED...LOCALLY HEAVY RAINFALL
COULD EXACERBATE ANY ONGOING FLOOD ISSUES. PRECIPITATION WILL
SLOWLY TRANSITION OVER TO ALL SNOW BY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LIGHT TO MODERATE SNOW IS EXPECTED TO CONTINUE THROUGH THE DAY ON
WEDNESDAY. SNOWFALL AMOUNTS OF 1 TO 2 INCHES COULD BE POSSIBLE BY
WEDNESDAY EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

SD

In the hours before

Special weather statement, Mar 22, 10:28 AM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ABERDEEN SD
1028 AM CDT TUE MAR 22 2011

SDZ005-221800-
MCPHERSON-
INCLUDING THE CITY OF...EUREKA
1028 AM CDT TUE MAR 22 2011

WARM MOIST AIR ADVECTING ACROSS THE AREA HAS CAUSED FOG TO
DEVELOP AND IT IS EXPECTED TO PERSIST THROUGH EARLY AFTERNOON.
VISIBILITY MAY BE REDUCED TO ONE HALF MILE OR LESS AT TIMES.

SDZ008-021-221800-
ROBERTS-GRANT-
INCLUDING THE CITIES OF...SISSETON...MILBANK
1028 AM CDT TUE MAR 22 2011

WARM MOIST AIR ADVECTING ACROSS THE AREA HAS CAUSED FOG TO
DEVELOP AND IT IS EXPECTED TO PERSIST THROUGH EARLY AFTERNOON.
VISIBILITY MAY BE REDUCED TO ONE HALF MILE OR LESS AT TIMES.

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 9:28 PM CDTRiver Flood WarningABRBrown242 days
Mar 21, 10:35 PM CDTSevere Thunderstorm WarningABRBuffalo, Hand25 min
Mar 21, 11:56 PM CDTRiver Flood WarningABRCodington57 hr
Mar 22, 3:59 AM CDTWinter Storm WatchABRDay, Grant, Marshall, Roberts7 hr
Mar 22, 9:59 AM CDTAreal Flood WarningABRClark, Hamlin6 days
Mar 22, 10:34 AM CDTWinter Weather AdvisoryABRCampbell, Corson, Dewey, Edmunds, Faulk, McPherson and 2 more28 hr
Mar 22, 12:32 PM CDTRiver Flood WarningABRBrown46 hr
Mar 22, 2:50 PM CDTAreal Flood WarningABRSpink24 hr

Nearby

Winter Storm Warnings in South Dakota, 2011Winter Storm Warnings in Minnesota, 2011Every winter storm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.